MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK DISPOSABLES STRAIGHT KIT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. FIBERTAK DISPOSABLES STRAIGHT KIT; ORTHOPEDIC MANUAL SURG INSTR
Model Number FIBERTAK DISPOSABLES STRAIGHT KIT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 03/07/2025, a sales representative via (b)(4) reported that (qty.2) of an ar-3638ds knotless fibertak disposable kit had the drill get stuck or cold welded in the drill guide when they went to drill and would not advance down the guide or would not come out.The drill ended up breaking in the guide.They opened a new kit, and the same thing happened.The drill was getting stuck down the guide.They could remove the drill from the guide, but it would not go all the way down to the positive stop.They noticed that towards the start of the drill flutes, where the lot number is on the drill bit, it seems like it¿s starting to rub at that spot and is taking off the numbers.The case was completed successfully.No reported pieces were breaking off inside the patient.This was discovered during a procedure on (b)(6) 2025, with no reported patient harm.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint allegation is confirmed by the attached picture, which shows the tip's drill broken off and stacked inside the shaft.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misalignment, prying/leveraging, and/or excessive force used during insertion.

Brand Name
FIBERTAK DISPOSABLES STRAIGHT KIT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21664376
Report Number1220246-2025-01115
Device Sequence Number7713686
Product Code LXH
UDI-Device Identifier00888867287440
UDI-Public(01)00888867287440(11)241011(17)290930(10)15330353
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAK DISPOSABLES STRAIGHT KIT
Device Catalogue NumberAR-3638DS
Device Lot Number15330353
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown